WATCH OUT! Fillers ,inert ingredients, or Excipients NOT INERT
Recently, I took a generic Of Keppra, the brand name of the generic Levitiracetam .Keppra worked well for 7 years. The generic resulted in unbearable itching and burning, but good control. My problem was probably the "Inert" ingredients also known as the fillers or excipients .
From the web, I found:
"The excipients and additives in drug formulations have been described as inert because they do not have an active role in the prevention or treatment of particular ailments. This has led to the misconception among physicians, pharmacists, drug manufacturers and the public that excipients are harmless and unworthy of mention. In fact, pharmacists are allowed to substitute drug formulations, without regard to the excipients, as long as they ensure that the active ingredients in the substitute are the same as those in the formulation prescribed.
The inappropriateness of the term inert is becoming increasingly apparent as evidence of adverse reactions--some fatal--to excipients mounts. The likelihood that some "active" constituents... have been blamed for such reactions deserves to be investigated. The public deserves to be better protected. "
Each one of these inert excipients (fillers) has a reason for being in the pill. One may bind the active ingredient together, One may let the active ingredrient dissolve into your blood. They are ALL chosen for a specific function. Prescription medications should be held to a high standard.